Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 39, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 16, 2019, 3:44 AM CDT for 5 counties in Arkansas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2019, 3:44 AM CDT (08:44 UTC)
- Expired
- Jul 16, 2019, 5:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Nevada County, AR, Sevier County, AR
The radar
The Little Rock radar (KLZK), 162 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 4:57 AM CDT | FLASH FLOOD | Nashville, AR | SEVERAL ROADS UNDERWATER AND CLOSED IN AND AROUND NASHVILLE, ARKANSAS. |
| Jul 16, 4:59 AM CDT | FLASH FLOOD | Center Point, AR | SEVERAL ROADS UNDER WATER AND CLOSED IN AND AROUND THE CENTER POINT COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 73 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
335
WGUS54 KSHV 160844
FFWSHV
ARC057-061-081-099-133-161045-
/O.NEW.KSHV.FF.W.0039.190716T0844Z-190716T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
344 AM CDT Tue Jul 16 2019
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Central Little River County in southwestern Arkansas...
Hempstead County in southwestern Arkansas...
Sevier County in southwestern Arkansas...
Howard County in southwestern Arkansas...
Northwestern Nevada County in southwestern Arkansas...
* Until 545 AM CDT.
* At 344 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Hope, De Queen, Ashdown, Nashville, Prescott, Mineral Springs,
Dierks, Horatio, Lockesburg, Emmet, Wilton, Blevins, Perrytown,
Tollette, Winthrop, Washington, Ben Lomond, Corinth, Center Point
and Saratoga.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3418 9383 3401 9382 3401 9375 3398 9365
3396 9362 3395 9353 3396 9347 3395 9341
3390 9330 3388 9331 3384 9329 3382 9321
3362 9377 3373 9437 3415 9446
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 11:42 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 15, 11:42 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1142 PM CDT Mon Jul 15 2019
.AVIATION...
Spiral band of convection beginning to fire off across extreme se
OK and spreading east into sw AR, along and just north of a Broken
Bow to DeQueen line. Expecting a stnry but expanding east to west
line of very heavy rain. Eventually this line may affect the ktxk
terminal location prior to daybreak, and spread to the keld
terminal area by around 16/14-16z. Remainder of areal terminals
should remain rain free thru most of the mrng with only possible
low coverage in aftn with daytime heating and possible swd movg
outflow boundaries. Increasing south winds may bring period of
mvfr cigs to kmlu, kshv, and klfk. As remnants of Barry continue
to drift nwd, threat of concentrated convection from spiral bands
should be diminished with mostly skc and vfr conditions expected
after 17/00z areawide./07/.
&&
.PREV DISCUSSION... /issued 955 PM CDT Mon Jul 15 2019/
UPDATE...
Am important modification has been made to the wording of the
Flash Flood Watch in effect for SW AR. Computer models have been
consistently highlighting a localized area of extreme heavy rain,
possibly on the order of 10 or more inches. While any forecast
this extreme must be taken with a grain of salt, the consistency
between models is too great to ignore. As these models do not show
the rain beginning until after midnight, which agrees with
current radar, have lowered rain chances for the remainder of the
evening with the high chances of heavy rain beginning after
midnight. Of particular danger is the fact that most people will
be sound asleep and not aware of the situation if the magnitude of
this rainfall did indeed happen to unfold during the wee hours of
the night. However, no changes to the time frame or the areal
extent of the Flash Flood Watch were made./07/.
PREV DISCUSSION... /issued 358 PM CDT Mon Jul 15 2019/
SHORT TERM.../Tonight through Tuesday Night/
Surprisingly rather complex fcst in play tonight, as the remnants
of Barry continue to churn across wrn AR. Latest hi-res models
show a robust but areally confined vorticity maxima rounding the
base of the trof, which would result in an area of training
convection across SE OK, SW AR, and extreme NE TX. Flash flooding
will definitely be a threat, as two to four inches, with isold
higher amounts possible, fall in a relatively short period of
time. A Flash Flood Watch seems quite reasonable in this
scenario. Have chosen to cancel the LA Parishes in the ongoing
watch and extend it both areally and temporally into our nrn areas
for tonight through Tuesday.
Heavy rain should be drawing down as we move into Tuesday, and a
more seasonable July day is on tap. In fact, some areas may need
a Heat Advisory, but have opted to see how the overnight
convection plays out before committing. The proximity of the
remnants of Barry will allow for enhanced diurnal convection for
much of the region, so have maintained 20-40 percent for most of
the area. /12/
LONG TERM.../Wednesday through Monday/
By Wednesday morning, the remnants of Barry will be a weak shortwave
trough moving across the Upper Ohio River Valley and into New
England. A trough axis from the shortwave will extend back to the
southwest into the SE CONUS. An upper ridge will begin to build over
the Mississippi River Valley, and a surface high will develop over
the Northeast Gulf of Mexico. Deep southerly flow from the surface
and upper level ridging combined with weak ascent from the trough
axis should lead to isolated, diurnally-driven convection across the
southeast half of the forecast area Wednesday afternoon. The best
chances for rain will be southeast of a line from Lufkin TX to
Farmerville LA. As the upper ridge begins to assert itself, the heat
will begin to build. Low-level moisture will still remain somewhat
high, which will limit how hot the air temperature gets. However,
most locations will still warm into the lower to mid 90s. Combined
with the high humidity, heat index values may be very close to Heat
Advisory criteria on Wednesday.
Thursday and Friday should be very similar to Wednesday. However,
ridging will be much stronger and rain chances will become event
more limited as the shortwave trough axis associated with the
remnants of Barry moves farther east. Daytime high temperatures will
likely hold very steady, but heat index values may improve slightly.
Partly cloudy to mostly clear skies and the strong solar radiation
may allow for enough vertical mixing to bring drier air aloft down
to the surface, which may reduce heat index values somewhat,
although they will still likely remain above 100 degrees F.
The forecast from Saturday and beyond is more uncertain. The GFS and
Canadian models suggest a very weak upper low will develop along the
trough axis from the remnants of Barry and will become cutoff and
may retrograde westward beneath the strong upper ridge. This could
help to enhance diurnal sea breeze convection somewhat, but overall
rain chances will still remain limited and mainly in our
southernmost counties of Deep East Texas and Central Louisiana.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 93 77 94 / 30 30 10 10
MLU 75 92 75 93 / 40 40 10 20
DEQ 72 90 75 94 / 90 60 10 0
TXK 74 88 76 93 / 60 60 10 10
ELD 73 88 74 94 / 60 60 10 10
TYR 76 93 77 93 / 10 10 0 0
GGG 76 93 77 94 / 20 20 0 10
LFK 77 93 77 94 / 20 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Tuesday evening for ARZ050-051-059>061-
070>073.
LA...None.
OK...Flash Flood Watch through Tuesday evening for OKZ077.
TX...Flash Flood Watch through Tuesday evening for TXZ097.
&&Hazardous weather outlook, Jul 15, 5:40 AM CDT, 22 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 540 AM CDT Mon Jul 15 2019 ARZ073-LAZ006-014-020>022-161200- Union-Ouachita-Grant-Caldwell-La Salle- 540 AM CDT Mon Jul 15 2019 This Hazardous Weather Outlook is for portions of south central Arkansas and north central Louisiana. .DAY ONE...Today and Tonight... A Flash Flood Watch remains in effect through 4 pm this afternoon. As the remnants of Barry continue to move northward into Arkansas, additional heavy rain bands, well south of the center of circulation, could develop and move into portions of the region through this afternoon. If these bands materialize, rainfall amounts of one to two inches will be possible which could result in flash flooding of low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is anticipated at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed through this afternoon for the possibility of flooding. ARZ050-051-059>061-070>072-LAZ001>005-010>013-017>019-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-161200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Sabine-Natchitoches-Winn-McCurtain- Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith- Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 540 AM CDT Mon Jul 15 2019 This Hazardous Weather Outlook is for portions of southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... As the remnants of Barry continue to move northward into Arkansas, additional heavy rain bands, well south of the center of circulation, could develop late tonight across the northern third of Northeast Texas, Southeast Oklahoma and Southwest Arkansas. If these bands materialize, heavy rainfall will be the result, some of which could result in flash flooding of low lying and poor drainage areas. A Flash Flood Watch may become necessary for these areas if forecast confidence increases. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is anticipated at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed through tonight for the possibility of flooding. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:58 PM CDT | River Flood Warning | SHV | Ashley, Union | 18 days |
| Jul 16, 12:45 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 3 hr |
| Jul 16, 4:41 AM CDT | Flash Flood Warning | SHV | Howard, Sevier | 3 hr |
| Jul 16, 5:52 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Nevada, Sevier | 5 hr |
| Jul 16, 7:15 AM CDT | Flash Flood Warning | SHV | Howard, Sevier | 3 hr |
| Jul 16, 7:19 AM CDT | Flash Flood Warning | SHV | Hempstead, Nevada | 3 hr |
| Jul 16, 10:10 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Nevada | 8 hr |
| Jul 16, 5:44 PM CDT | Areal Flood Advisory | SHV | Hempstead, Howard, Nevada | 12 hr |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.